Alert archive / Alabama / Flash Flood Warnings in 1999

Flash Flood Warning 22, NWS Mobile, AL

June 24, 1999Clarke County, Alabama

NWS Mobile, AL issued this flash flood warning at Jun 24, 1999, 3:46 AM CDT for Clarke County, Alabama. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 24, 1999, 3:46 AM CDT (08:46 UTC)
Expired
Jun 24, 1999, 7:00 AM CDT
In force
3 hr
Issued by
NWS Mobile, AL
Area
Whole counties

County Clarke County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 8.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 1999-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 928 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 1999-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
928 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
752 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 240852
FFWMOB
ALC025-241200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE AL
346 AM CDT THU JUN 24 1999

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN CLARKE COUNTY IN ALABAMA
  THIS INCLUDES THE CITY OF THOMASVILLE

* UNTIL 700 AM CDT

* AT 344 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY 
  RAIN IN NORTHERN CLARKE COUNTY...MOVING SOUTHEAST AT 5 MPH.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK 
HIGHER GROUND.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT A4GENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN 
MOBILE.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 3:00 AM CDT, 46 minutes earlier.

Area forecast discussion, Jun 24, 3:00 AM CDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
300 AM CDT THU JUN 24 1999

HEAVY RAIN AND THUNDERSTORMS MOVING SLOWLY THROUGH THE NORTHERN CWA
THIS MORNING. THIS ACTIVITY IS ASSOCIATED WITH A WEAK SHORT WAVE
MOVING THROUGH THE AREA. ANIMATED WATER VAPOR IMAGERY IS SHOWING THE
MAIN ENERGY OF THE SHORT WAVE PROGRESSING INTO THE MIDDLE MISSISSIPPI
VALLEY AND IS PROGGED TO REMAIN WELL NORTH OF THE AREA AS IT PASSES
EASTWARD THROUGH FRIDAY. SOUNDING FROM JACKSON MS AND BIRMINGHAM AL
ARE STILL SHOWING ABUNDANT DEEP LAYER MOISTURE WITH PRECIPITABLE
WATER VALUES AT OR ABOVE TWO INCHES. THUS ITS GOING TO BE A
PERSISTENCE TYPE FORECAST...KEEPING IT ON THE WET SIDE. HEAVY RAIN
AND LOCALIZED FLOODING WILL AGAIN BE THE BIG WEATHER ITEMS. AVN AND
ETA DEVELOPING ANOTHER LOW IN OKLAHOMA BY LATE FRI AND KEEPING A
LITTLE FURTHER SOUTH THAN THE FIRST WITH NGM IS LESS AGGRESSIVE. THE
SAME DAILY PATTERN APPLIES WITH THE SHORT WAVE ENERGY INTERACTING
WITH THE AFTERNOON SEA BREEZE BOUNDARY AND CAUSING THE HEAVIEST
RAINFALL IN THE MORE INLAND COUNTIES. CLOUD COVER WILL AGAIN KEEP
HIGH TEMPS IN CHECK.

OVER THE COASTAL WATERS...LIGHT SOUTHERLY WINDS INCREASING SLIGHTLY
AND BECOMING SOUTHWESTERLY AS SHORT WAVES PASSES TO THE NORTH.
INCREASED OFFSHORE THUNDERSTORM ACTIVITY BY FRIDAY AS WELL.

MOB 86/73/87/73 5343  PNS 86/74/87/73 5343
DTS 86/74/87/74 4343  GZH 87/72/88/72 5443 13

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 5:04 PM CDTSevere Thunderstorm WarningMOBWilcox41 min
Jun 24, 5:41 PM CDTSevere Thunderstorm WarningMOBButler49 min

Nearby

Flash Flood Warnings in Alabama, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.